Alert archive / Georgia / Special Weather Statements in 2025

Special Weather Statement, NWS Atlanta, GA

June 9, 2025Dodge County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 9, 2025, 5:21 AM EDT for Dodge County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2025, 5:21 AM EDT (09:21 UTC)
Expired
Jun 9, 2025, 5:45 AM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

County Dodge County, GA

The radar

The Robins AFB radar (KJGX), 81 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2025-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 691 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2025-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
691 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

386 
WWUS82 KFFC 090921
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
521 AM EDT Mon Jun 9 2025
 
GAZ108>110-090945-
Telfair GA-Wilcox GA-Dodge GA-
521 AM EDT Mon Jun 9 2025

...A strong thunderstorm will impact portions of southwestern 
Dodge, west central Telfair and southeastern Wilcox Counties 
through 545 AM EDT...

At 521 AM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Abbeville, moving east at 35 mph.

HAZARD...40 to 50 mph wind, pea sized hail, frequent cloud to ground 
         lightning and increased chance of a brief tornado.

SOURCE...Radar indicated.

IMPACT...While winds should result in minor damage to tree limbs and 
         blowing around of light, unsecured objects, this storm has 
         also exhibited localized rotation. A brief tornado could 
         quickly form.

Locations impacted include...
Abbeville, Milan, Rhine, Temperance, Browning, and Antioch Church.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3188 8336 3201 8338 3209 8308 3199 8299
      3187 8307
TIME...MOT...LOC 0921Z 260DEG 30KT 3195 8330 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

$$

Culver

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 9, 3:48 AM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 9, 3:48 AM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
348 AM EDT Mon Jun 9 2025

...Morning Area Forecast Discussion...

.SHORT TERM...
(Today through Tuesday)
Issued at 207 AM EDT Mon Jun 9 2025

 - Scattered thunderstorms are expected in north and central
   Georgia today, with the highest severe weather threat expected
   between 3 PM and 11 PM.

 - Isolated showers and thunderstorms on Tuesday over central
   Georgia, but no severe weather threat.

A relatively quiet morning to start the work week across north
and central Georgia, with some patchy fog around as well as a few
showers and weak thunderstorms. Under partly to mostly sunny
skies, daytime heating will lead to sufficient instability
(MUCAPE 1000-2000 J/kg) for increasing pop-up shower and
thunderstorm activity by early this afternoon. While a few of
these storms could be strong, the start of the severe thunderstorm
threat will generally hold off until the 3-4 PM timeframe, and
then last throughout the evening hours. This threat will be driven
by a line/complex of thunderstorms that is expected to push into
north and central GA by late afternoon and evening. There is
inherent uncertainty in the timing and strength of this complex of
storms, and that uncertainty will only be enhanced by how much
convective activity develops over our area this morning and early
afternoon. If convective activity is relatively muted ahead of
the line of storms, that would create a more favorable environment
and increase our severe threat. If we see a lot of shower and
thunderstorm activity ahead of the line, it might create a large
enough cold pool to weaken it as it moves in. Regardless of how
the details play out, the primary severe weather threat would be
damaging wind gusts, though quarter size hail and a brief spinup
tornado are also possible, especially if the line is strong as it
pushes through the area. The Storm Prediction Center has
maintained the Slight Risk (Level 2 of 5) for all of north and
central Georgia. One other thing we will be watching for today,
given the potential for multiple rounds of convection and wind
profiles supporting training convection, is a localized flash
flood threat. While the overall risk for this is relatively low,
it is worth mentioning, especially if the training convection were
to occur over urban areas.

After the line of storms moves through, a weak frontal boundary
will begin to push into north Georgia late tonight into Tuesday
morning. This will allow some drier air to filter in over the
area, and reduce shower and thunderstorm chances for the day,
especially in north Georgia. The drier air will not quite make it
to central Georgia, creating a boundary for shower and
thunderstorm activity to form along as warm and humid air sits to
the south. While scattered thunderstorms are expected to develop
in the afternoon and early evening across this area (Columbus to
Macon and east), the severe threat is low. Still, storms could
produce gusty winds and frequent lightning.

Culver

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 207 AM EDT Mon Jun 9 2025

Key Messages:

 - A stalled frontal boundary over Central GA will be the focus showers
   and thunderstorms through the rest of the work week. Lower
   rain chances over North GA.

 - Increasing rain chances areawide heading into the weekend as
   moisture returns across the Southeast.

Isolated storms over Central GA may still be ongoing and/or
coming to an end at the start of the long term period (Tuesday
Night). Showers and storms in the vicinity and south of the
stalled frontal boundary situated over Central GA will be the
theme through Wednesday. Exactly where the boundary stalls remains
less certain. Wherever it sets up, I suspect there will be a
sharp cut off with chances for storms notably decreasing with
northward extent. Latest global ensembles have the boundary
stalling in the vicinity of Columbus to Macon to Sandersville.
Can't rule out a rogue strong or severe storm during this period
given proximity to the baroclinic boundary and plenty of moisture
in place. Though shear will be lacking. The primary hazard would
be downburst winds.

By Thursday, southerly flow will begin advecting more moisture to
the forecast area resulting in more widely scattered shower and
thunderstorm chances. Between Friday and Saturday, another mid-
level disturbance moving quickly through the Ohio Valley will
further enhance moisture return increasing shower and thunderstorm
chances heading into the weekend. This looks to be the trend
through the weekend with a few disturbances moving through the
mid-level flow. While widespread severe weather is not
anticipated, it is possible that a storm or two could take
advantage of the moist and unstable environment and produce severe
winds and/or some small hail. Widespread flooding is also not
expected to be an issue this week but redevelopment over areas
that have already experienced periods of heavy rainfall may cause
isolated instances of flash and/or nuisance flooding. As a
reminder, any storms that form will be capable of cloud-to-ground
lightning and locally heavy rainfall, so be sure to monitor the
forecast, especially if you have outdoor activities planned or are
traveling in some capacity.

Forecast daytime temperatures start off in the mid 80s (70s in
the northeast GA mountains) and increase a degree or two each day
until we're back in the 80s to near 90 (mid 70s to low 80s in the
northeast GA mountains) by the end of the work week. Overnight
lows remain mild and pleasant with forecast values in the upper
50s in the mountains to low 70s across south-central GA.

07

&&

.AVIATION...
(06Z TAFS)
Issued at 129 AM EDT Mon Jun 9 2025

VFR conditions currently prevail at all sites. Some potential for
IFR cigs to develop over the ATL sites early this morning
(10-15Z), but guidance has been backing off on this. Multiple
rounds of SHRA/TSRA are possible today, starting around 13-16Z.
The best chance of more organized, widespread TSRA would be in the
22Z-03Z timeframe. Widespread IFR CIGs may develop after 06Z
Tuesday. Winds remain SW to WSW through the period with speeds 5
kts or this morning, increasing to 6-10 kts after 15Z.

//ATL Confidence...06Z Update...
Medium confidence on low cigs and SHRA/TSRA timing. High
confidence on wind.

Culver

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          85  67  85  63 /  60  60  30  10
Atlanta         83  68  84  65 /  70  70  30  10
Blairsville     81  61  79  56 /  50  60  20   0
Cartersville    85  66  84  61 /  60  60  20  10
Columbus        85  68  86  67 /  80  70  60  20
Gainesville     85  67  83  63 /  60  60  30  10
Macon           85  68  86  66 /  80  70  70  20
Rome            85  66  85  62 /  60  60  20   0
Peachtree City  83  66  84  63 /  80  70  40  10
Vidalia         87  71  87  71 /  80  70  80  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Culver
LONG TERM....07
AVIATION...Culver
Hazardous weather outlook, Jun 9, 3:49 AM EDT, 1 hour 32 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
349 AM EDT Mon Jun 9 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100800-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
349 AM EDT Mon Jun 9 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms are expected in Georgia this afternoon and
evening. Some storms could be severe, with the primary hazard
being damaging wind gusts in the 40 to 60 mph range.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Isolated to scattered thunderstorms will linger in parts of north
and central Georgia between Tuesday and next weekend. A couple of
stronger storms are possible, but confidence in the timing of any
severe weather is low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

In the hours before

Special weather statement, Jun 9, 4:56 AM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
456 AM EDT Mon Jun 9 2025

GAZ106-108-090930-
Crisp GA-Wilcox GA-
456 AM EDT Mon Jun 9 2025

...Strong thunderstorms will impact portions of Wilcox and
eastern Crisp Counties through 530 AM EDT...

At 456 AM EDT, a line of strong thunderstorms was along a line
extending from Hatley to near Rochelle, and moving east at 25 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Abbeville, Rochelle, Pitts, East Crisp, Double Run, Tremont,
Antioch Church, Owensboro, Seville, and Hatley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3202 8369 3207 8332 3202 8329 3201 8330
      3199 8328 3199 8329 3198 8328 3196 8327
      3185 8327 3185 8370
TIME...MOT...LOC 0856Z 260DEG 20KT 3188 8363 3199 8342

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Culver
Special weather statement, Jun 9, 5:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
521 AM EDT Mon Jun 9 2025

GAZ108>110-090945-
Telfair GA-Wilcox GA-Dodge GA-
521 AM EDT Mon Jun 9 2025

...A strong thunderstorm will impact portions of southwestern
Dodge, west central Telfair and southeastern Wilcox Counties
through 545 AM EDT...

At 521 AM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Abbeville, moving east at 35 mph.

HAZARD...40 to 50 mph wind, pea sized hail, frequent cloud to ground
         lightning and increased chance of a brief tornado.

SOURCE...Radar indicated.

IMPACT...While winds should result in minor damage to tree limbs and
         blowing around of light, unsecured objects, this storm has
         also exhibited localized rotation. A brief tornado could
         quickly form.

Locations impacted include...
Abbeville, Milan, Rhine, Temperance, Browning, and Antioch Church.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3188 8336 3201 8338 3209 8308 3199 8299
      3187 8307
TIME...MOT...LOC 0921Z 260DEG 30KT 3195 8330

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Culver

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 4:56 AM EDTSpecial Weather StatementFFCWilcox34 min
Jun 9, 6:37 AM EDTSpecial Weather StatementFFCMontgomery, Treutlen23 min
Jun 9, 6:56 AM EDTSpecial Weather StatementFFCToombs, Treutlen34 min
Jun 9, 7:16 AM EDTDense Fog AdvisoryFFCCarroll, Clayton, Cobb, Coweta, DeKalb, Douglas and 8 more104 min
Jun 9, 7:36 AM EDTSpecial Weather StatementFFCEmanuel24 min
Jun 9, 2:52 PM EDTSpecial Weather StatementFFCMontgomery, Toombs23 min
Jun 9, 3:25 PM EDTSpecial Weather StatementFFCToombs35 min
Jun 9, 4:41 PM EDTSpecial Weather StatementFFCTelfair34 min
Jun 9, 5:47 PM EDTSpecial Weather StatementFFCDade43 min
Jun 9, 6:38 PM EDTSpecial Weather StatementFFCMurray52 min
Jun 9, 6:43 PM EDTSpecial Weather StatementFFCWalker32 min
Jun 9, 7:06 PM EDTSpecial Weather StatementFFCFannin39 min

Nearby

Special Weather Statements in Georgia, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.